Hail, Maries
- When
- May 25, 2:15 PM CST
- Where
- Maries County, Brinktown
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.133, -92.083
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 25, 2:25 AM CST, 11 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT TUE MAY 25 2004 .DISCUSSION STORMS FROM YESTERDAY AFTERNOON HAVE EVOLVED INTO A LINEAR MCS STRETCHING ACROSS CENTRAL MISSOURI...JUST TO THE NORTH OF OUTFLOW BOUNDARY EXTENDING ROUGHLY FROM STOCKTON TO BOLIVAR TO SALEM. STRONG TO SEVERE STORMS DEVELOPING OVER SOUTHEAST AND SOUTH CENTRAL KANSAS ARE TRACKING ACROSS A STATIONARY FRONT AND OUTFLOW BOUNDARY...KEEPING PERSISTENT FETCH OF PRECIP OVER OUR NORTHERN ZONES. GOING FLOOD WATCH OVER OUR NORTHERN COUNTIES HAS FLOOD POTENTIAL FROM TRAINING ECHOES HANDLED WELL. STRONG CAPPING INVERSION WAS SEEN ON THE 00Z SOUNDING WITH OBVIOUS WEAKENING TO THE NORTH. CAPES OVER 1000 J/KG ARE PROVIDING ENOUGH INSTABILITY FOR THE STORMS TO PRODUCE SMALL HAIL AND GUSTY OUTFLOW WINDS. SHORT TERM (TODAY THROUGH WEDNESDAY)... HAVE SOME CONCERNS ABOUT SEVERE AND HEAVY RAIN THREAT THIS AFTERNOON AND WEDNESDAY. OUTFLOW BOUNDARY OVER THE REGION AND STATIONARY FRONT JUST TO THE NORTH OF OUR FORECAST AREA WILL CONTINUE TO FOCUS CONVECTION OVER THE REGION. TODAY...AREA SOUTH OF THE BOUNDARY SHOULD DESTABILIZE WELL WITH LESS CLOUD COVER. ANOTHER DISTURBANCE MOVING OUT OF WESTERN NEW MEXICO SHOULD HELP WEAKEN THE CAP ENOUGH TO GET STORMS GOING OVER JUST ABOUT ALL OF THE FORECAST AREA. WILL HAVE A SIMILAR SET UP TOMORROW WITH STALLED FRONT AND POSSIBLY ADDITIONAL OUTFLOW BOUNDARIES OVER THE REGION. WILL EXTEND FLOOD WATCH INTO WEDNESDAY FOR NORTHERN HALF OF FORECAST AREA. WILL NEED TO MONITOR TRENDS FOR POSSIBLE SOUTHWARD EXTENSION IN LATER PERIODS. WENT AHEAD AND INCREASED TEMPERATURES A FEW DEGREES TODAY WITH WARM START AND INCREASED INSOLATION. OTHERWISE TEMPERATURES ARE IN GOOD SHAPE. LONG TERM (THURSDAY - SUNDAY)... ZONAL FLOW CONTINUES WITH SEVERAL SHORT WAVES EJECTING FROM UPPER TROUGH OVER THE WESTERN U.S...AT LEAST THROUGH FRIDAY...BEFORE MAIN TROUGH AXIS MOVES INTO THE CENTRAL U.S. GOING FORECAST HAS STORM CHANCES GOING THROUGH THE WEEK WHICH STILL LOOKS GOOD. TEMPERATURES WILL REMAIN NEAR TO ABOVE NORMAL WITH AFTERNOON HIGHS IN THE MID AND UPPER 80S...AND OVERNIGHT LOWS IN THE 60S AND LOW 70S. EXPECT TO SEE SOME SLIGHT COOLDOWN ON MONDAY && .AVIATION... CARRIED SOME TEMPO WIND FLUCTUATIONS AND PRECIP IN THE TAFS THROUGH EARLY MORNING WITH BOUNDARY HANGING AROUND BEFORE A TEMPORARY BREAK IN PRECIP BEFORE REDEVELOPMENT IN THE AFTERNOON. WILL CARRY LOWER CEILINGS IN TWEB ROUTE AROUND STL. .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON NORTH OF A LINE FROM NEVADA TO SALEM. KS...FLOOD WATCH THROUGH WEDNESDAY AFTERNOON FOR BOURBON COUNTY. TERRY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1258 PM CDT TUE MAY 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-260100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1258 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HEAVY RAIN...CLOUD TO GROUND LIGHTNING...AND HAIL UP TO THE SIZE OF NICKELS. SOME STORMS MAY BE CAPABLE OF PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS WILL BE POSSIBLE OVER ALL OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS THIS AFTERNOON AND TONIGHT. DISCUSSION: A COLD FRONT WILL REMAIN STALLED OUT ALONG THE INTERSTATE 44 CORRIDOR THROUGH TONIGHT. THE ATMOSPHERE ALONG THIS FEATURE IS MARGINALLY UNSTABLE AND NEARLY SATURATED WITH MOISTURE. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT THIS AFTERNOON AND TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF NICKELS. DUE TO MOIST SOILS AND THE STATIONARY NATURE OF THE COLD FRONT...TRAINING THUNDERSTORMS MAY CAUSE FLOODING TO OCCUR. A FLOOD WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF A LINE FROM NEVADA TO SALEM MISSOURI. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE PATTERN WILL CONTINUE OVER THE NEXT SEVERAL DAYS AS A STATIONARY FRONT REMAINS EXTENDED ACROSS SOUTHERN MISSOURI. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EVERY DAY INTO THE WEEKEND. MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH HAIL UP TO THE SIZE OF NICKELS WITH FLASH FLOODING BEING THE PRIMARY HAZARD WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1215 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1206 PM HAIL 3 W WARSAW 38.25N 93.43W
05/25/2004 0.75 INCH BENTON MO LAW ENFORCEMENT
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1232 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1229 PM HAIL EDMONSON 38.32N 93.22W
05/25/2004 0.75 INCH BENTON MO PUBLIC
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1239 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1215 PM HAIL 1 E WARSAW 38.25N 93.36W
05/25/2004 1.00 INCH BENTON MO BROADCAST MEDIA
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
250 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL MONTREAL 37.97N 92.60W
05/25/2004 0.75 INCH CAMDEN MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0237 PM HAIL RICHLAND 37.85N 92.42W
05/25/2004 1.00 INCH PULASKI MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
GAEDEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
251 PM CDT TUE MAY 25 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL RICHLAND 37.85N 92.42W
05/25/2004 1.75 INCH PULASKI MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
GAEDEThe St Louis radar (KLSX), 137 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398147.